# SDR CA040831001

- Difficulty date: August 23, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Make and model: Pilats PC12
- Aircraft time: 2,514 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Relay
- Part number: 9740926112
- Condition: Burned
- Location: Power Pack
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: L

## Discrepancy

(CAN) UPON APPROACH GEAR DOWN POSITION WAS SELECTED AND THE POWERPACK FAILED TO OPERATE THE MAIN GEAR EXTENDED FULLY AS DESIGNED AND THE NOSE GEAR FAILED TO GIVE A GREEN DOWN AND LOCKED POSITION INDICATION.  THE APPROACH WAS ABORTED AND A GO AROUND WAS CARRIED OUT.  THE MANUAL GEAR EXTENSION PUMP WAS USED TO EXTEND THE NOSE GEAR WITH SUCCESS.  INSPECTION REVEALED THE POWER PACK RELAY HAD FAILED TO MAKE CONTACT DUE TO EROSION OF THE CONTACTS.  A NEW UNIT WAS INSTALLED AND FUNCTION TESTED.
